Thunderstorm Wind, Harrison
- When
- April 14, 7:39 AM CST
- Where
- Harrison County, Gulfport Arpt
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 30.400, -89.070
A measured wind gust of 52 knots was recorded at Gulfport Airport.
A warm front served as a focus for thunderstorm development during the early morning and daytime hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
A warm front served as a focus for thunderstorm development during the early morning and daytime hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 14, 7:19 AM CST, 20 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
819 AM CDT SUN APR 14 2013
.UPDATE...
...SOUNDING DISCUSSION...
NO PROBLEMS WITH THE FLIGHT THIS MORNING AS THE LAUNCH TOOK PLACE
BETWEEN TWO ROUNDS OF HEAVY RAINFALL. REGARDLESS...THE SOUNDING IS
OBVIOUSLY RATHER MOIST THROUGH THE COLUMN WITH PW VALUES AROUND
1.8 INCHES. STRONG LOW LEVEL TURNING OF WINDS WAS NOTED ON THE
SOUNDING AND WAS QUITE THE AID IN SPINNING UP THE STORM ON THE
SOUTHSHORE EARLIER. HELICITY VALUES ARE NEAR 800 M2/S2...BASICALLY
OFF THE CHARTS. HAIL HAS NOT BEEN AS BIG AN ISSUE AS IT COULD HAVE
BEEN WITH WET BULB ZERO HEIGHTS ABOVE 12K FEET. THAT SAID...MANY
LOCATIONS HAVE SEEN SMALL HAIL THIS MORNING INCLUDING THE BATON
ROUGE AND NEW ORLEANS METRO AREAS. SHOWER AND THUNDERSTORM
ACTIVITY SHOULD BEGIN TO WANE FROM WEST TO EAST AS WE MOVE
THROUGH THE MORNING HOURS AND INTO THE EARLY AFTERNOON HOURS.
98/SO
&&
.DECISION SUPPORT...
&&
.PREV DISCUSSION... /ISSUED 427 AM CDT SUN APR 14 2013/
SHORT TERM...
LATEST SURFACE OBSERVATIONS SHOW WARM FRONT DRAPED ALONG THE COASTAL
PARISHES EAST OF VERMILION BAY. STEADY STREAM OF ABUNDANT MOISTURE
CAN BE SEEN ON WATER VAPOR IMAGERY OVERRIDING FRONTAL BOUNDARY FROM
THE SOUTHWEST. FORECAST POPS...FOR THIS MORNING AT LEAST...QUITE
SIMPLE WITH BASICALLY THE ENTIRE CWA BEING IMPACTED BY SHOWERS AND
THUNDERSTORMS. DEWPOINTS NORTH OF THE BOUNDARY ARE IN THE MID 50S.
THUS STORMS IN THAT AREA WILL REMAIN ELEVATED. INSTABILITY IS ENOUGH
HOWEVER FOR STRONGER CONVECTION TO PRODUCE HAIL THOUGH REPORTS ALL
NIGHT HAVE BEEN SUB-SEVERE. NOT EXPECTING MUCH CHANGE THROUGHOUT THE
DAY AS THE WARM FRONT LIFTS NORTH LATER THIS MORNING AND AFTERNOON.
MESO AND MEDIUM RANGE MODELS INDICATE THAT BULK OF THE RAIN WILL
SHIFT EASTWARD THIS AFTERNOON AS SURFACE LOW DEVELOPS JUST SOUTH THE
LOUISIANA COAST AND TRACKS TOWARDS AL/FL BORDER THIS AFTERNOON.
ADDITIONAL RAINFALL TOTALS IN THE 2 TO 3 INCH RANGE WILL BE
POSSIBLE BUT COULD HAVE HIGHER AMOUNTS IS ISOLATED AREAS.
DID CONTEMPLATE FLOOD WATCH BUT APPEARS THAT THE HEAVIEST RAIN
WILL BE SHIFTING OUT OF AREAS WITH HIGHER AMOUNTS BEFORE
SIGNIFICANT RAINFALL TOTALS WILL OCCUR SO WILL USE FLOOD
ADVISORIES AND WARNINGS FOR MORE INTENSE AREAS OF RAIN.
TEMPERATURE FORECAST NOT AS SIMPLE. THICK CLOUD COVER AND RAIN WILL
IMPEDE WARMING WHILE FRONTAL BOUNDARY LIFTING NORTH WILL RESULT IN
WARMING. MAV CAME IN WITH LOWER 80S ACROSS THE AREA. SEEMS MUCH TO
HIGH. MET WAS ABOUT 5 DEGREES COOLER OVERALL. FCST FOR TODAY IS MET
OR EVEN COOLER THAN THAT. NIGHTTIME LOWS WILL JUMP UP QUITE A BIT
WITH DEWPOINTS ON THE RISE. THAT COMBINED WITH SATURATED GROUNDS
WILL LIKELY LEAD TO WIDESPREAD FOG MONDAY MORNING. THE NEED FOR A
DENSE FOG ADVISORY QUITE PLAUSIBLE.
LONG TERM...
UPPER LEVEL RIDGING WILL BEGIN BUILDING OVER THE SOUTHEASTERN UNITED
STATES THROUGH MID WEEK AFTER WEAK UPPER TROUGH EJECTS TODAY. EXPECT
WARMEST TEMPERATURES OF THE YEAR SINCE LAST FALL TO IMPACT THE AREA.
HIGHS WILL REACH THE MID 80S BY MONDAY. MODELS KIND OF HINTING AT
ISOLATED SHOWERS ALONG NORTH HALF OF THE CWA. TUES AND WED. PROBS
APPEAR TO BE TOO LOW TO MENTION IN ZONES AT THIS TIME. MOVING INTO
THE LATTER PART OF THE WEEK A DEEP LONG WAVE TROUGH WILL TRACK
ACROSS THE COUNTRY AND SEND A COLD FRONT THROUGH THE AREA. POPS ON
THURSDAY HAVE BEEN LOWERED QUITE A BIT FROM PREVIOUS FORECAST AS
GUIDANCE SUGGESTS A SLOWER FRONT THAN BEFORE. HIGHEST RAIN CHANCES
JUST SHIFTED TO THE OVERNIGHT PERIOD AS THE FRONT SWINGS THROUGH
THURSDAY NIGHT. THIS WILL ALSO POSE AS ANOTHER CHANCE FOR STRONG TO
POSSIBLY SEVERE THUNDERSTORMS. CONDITIONS THIS LOOK TO BE CLEAR FOR
THE WEEKEND.
MEFFER
AVIATION...
CONDITIONS WILL CONTINUE TO DETERIORATE TO MVFR AND IFR AT MOST OR
ALL TAF AIRPORTS OVER THE NEXT FEW HOURS AS WIDESPREAD SHRA/TSRA
CONTINUE TO MOVE ACROSS THE CENTRAL GULF COAST REGION. A FEW OF THE
STORMS MAY BRIEFLY PRODUCE HAIL UP TO MARBLE OR PENNY SIZE...BUT THE
CHANCE OF THIS OCCURRING AT A TERMINAL IS VERY LOW. A FEW OF THE
TSRA COULD PRODUCE SOME WIND GUSTS UP TO 30 TO 40 KNOTS AFTER 10-12Z
UNTIL 15-17Z AS THE WARM FRONT MOVES NORTH. THERE IS LOW CONFIDENCE
IN THE LATTER PART OF THE FORECAST PERIOD ON WHETHER VFR WILL RETURN
SUNDAY AFTERNOON OR EVENING. LOW LEVEL MOISTURE WILL REMAIN IN
PLACE...SO MVFR TO IFR COULD REFORM SUNDAY EVENING OR OVERNIGHT.
22/TD
MARINE...
EAST TO SOUTHEAST WINDS WILL CONTINUE TO RISE INTO SMALL CRAFT
CRITERIA OVER A GREATER PORTION OF THE MARINE AREA EARLY THIS
MORNING...THEN WINDS WILL START TO EASE OVER WESTERN AND INNER
WATERS BY MIDDAY AS STRONGER WINDS CONTINUE FARTHER OFFSHORE. SMALL
CRAFT EXERCISE CAUTION HEADLINES WILL BE NEEDED FOR THE TIDAL LAKES
AND SOUNDS. THE STRONGER WINDS WILL BE DUE TO AN AREA OF LOW
PRESSURE THAT WILL BE MOVING ACROSS THE CENTRAL GULF COAST TODAY.
SEAS WILL RISE INTO 5 TO 7 FEET RANGE OFFSHORE LATER THIS
MORNING...AND WILL LIKELY TAKE UNTIL EARLY EVENING TO DROP BACK
BELOW 7 FEET OVER EASTERN OFFSHORE WATERS. WILL EXTEND THE SMALL
CRAFT ADVISORY BY A COUPLE HOURS OVER THE SOUTHEAST AREA...AND END
THE ADVISORY EARLIER IN THE AFTERNOON FOR SOME OF THE WESTERN/INNER
WATERS.
THE LOW WILL DEPART THE AREA TONIGHT LEAVING LIGHTER SOUTH WINDS
ACROSS THE MARINE AREA INTO MONDAY. THE PRESSURE GRADIENT WILL
TIGHTEN UP AGAIN MONDAY NIGHT THROUGH WEDNESDAY NIGHT AS A FAIRLY
STRONG LOW PRESSURE SYSTEM MOVES ACROSS THE CENTRAL STATES. SMALL
CRAFT ADVISORY CONDITIONS ARE EXPECTED AGAIN WEDNESDAY NIGHT INTO
THURSDAY...THEN A FAIRLY STRONG COLD FRONT IS EXPECTED TO SWEEP
THROUGH THURSDAY NIGHT WITH STRONG NORTHERLY WINDS POSSIBLE IN THE
WAKE OF THE FRONT. 22/TD
DECISION SUPPORT...
DSS CODE...YELLOW.
DEPLOYED...NONE.
ACTIVATION...NEW ORLEANS FRENCH QUARTER FESTIVAL.
ACTIVITIES...SLURRY SUPPORT. RADAR SUPPORT FOR STRONG TO POSSIBLY
SEVERE THUNDERSTORMS AND HEAVY RAINFALL.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 73 63 84 68 / 100 10 10 10
BTR 77 65 85 70 / 100 10 10 10
ASD 76 66 83 69 / 100 10 10 10
MSY 77 67 83 70 / 100 10 10 10
GPT 72 67 80 70 / 100 20 10 10
PQL 70 67 82 68 / 100 20 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 9 PM SUNDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM
20 TO 60 NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 9 PM SUNDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM
20 TO 60 NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM.
&&HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NEW ORLEANS LA 612 AM CDT SUN APR 14 2013 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-142330- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 612 AM CDT SUN APR 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT STRONG TO MARGINALLY SEVERE THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE AREA TODAY. THE PRIMARY THREAT WILL BE THE PRIMARY THREAT IS HEAVY RAINFALL AND HAIL. A FEW WATERSPOUTS AND TORNADOES ARE POSSIBLE AS WELL. RAINFALL RATES OF 1 TO 2 INCHES MAY LEAD TO FLASH FLOODING. A SMALL CRAFT ADVISORY WILL CONTINUE ACROSS THE OPEN COASTAL WATERS DURING THE DAYTIME HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT WILL BRING A THREAT OF STRONG THUNDERSTORMS THURSDAY NIGHT AND EARLY FRIDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED AT THIS TIME.
LAZ061-063-064-067>069-141100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 526 AM CDT SUN APR 14 2013 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING UPPER JEFFERSON PARISH...UPPER PLAQUEMINES PARISH...LOWER LAFOURCHE PARISH...UPPER ST. BERNARD PARISH...LOWER PLAQUEMINES PARISH...LOWER JEFFERSON PARISH... AT 521 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 6 MILES EAST OF GALLIANO...OR ABOUT 20 MILES SOUTHWEST OF MYRTLE GROVE...MOVING NORTHEAST AT 45 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND MYRTLE GROVE. THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
LAZ057>060-065-141100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 534 AM CDT SUN APR 14 2013 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ST. JAMES PARISH...UPPER TERREBONNE PARISH...ST. JOHN THE BAPTIST PARISH...UPPER LAFOURCHE PARISH...ST. CHARLES PARISH... AT 530 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR THIBODAUX...OR ABOUT 3 MILES NORTHEAST OF SCHRIEVER...MOVING NORTHEAST AT 40 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...RESERVE...NORCO...LAPLACE...HAHNVILLE...GARYVILLE AND EDGARD THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
657 AM CDT SUN APR 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD NEW ROADS 30.69N 91.45W
04/14/2013 POINTE COUPEE LA EMERGENCY MNGR
POINTE COUPEE EMERGENCY MANAGER REPORTED STREET FLOODING
ON SEVERAL LOCAL STREETS INCLUDING HWY 81 NORTH OF US
190. IN ADDITION...WATER WAS REPORTED IN A FEW HOMES ON
ROMALIS DRIVE.
&&
98/SOPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
700 AM CDT SUN APR 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD NEW ROADS 30.69N 91.45W
04/14/2013 POINTE COUPEE LA EMERGENCY MNGR
POINTE COUPEE EMERGENCY MANAGER REPORTED STREET FLOODING
ON SEVERAL LOCAL STREETS INCLUDING HWY 81 NORTH OF US
190. IN ADDITION...WATER WAS REPORTED IN A FEW HOMES ON
ROMALICE DRIVE.
&&
98/SOLAZ040-061>064-070-MSZ080-141345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 744 AM CDT SUN APR 14 2013 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING UPPER JEFFERSON PARISH...UPPER PLAQUEMINES PARISH...HANCOCK COUNTY...ST. TAMMANY PARISH...ORLEANS PARISH...UPPER ST. BERNARD PARISH...LOWER ST. BERNARD PARISH... AT 743 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 6 MILES WEST OF EDEN ISLE TO TIMBERLANE...MOVING EAST AT 30 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... EAST NEW ORLEANS...CHALMETTE...VIOLET...SLIDELL...LAKE CATHERINE... YSCLOSKEY...PEARLINGTON...WAVELAND AND BAY ST. LOUIS THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 50 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
MSZ080>082-141430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 831 AM CDT SUN APR 14 2013 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING HANCOCK COUNTY...JACKSON COUNTY...HARRISON COUNTY... AT 825 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS FROM 22 MILES NORTHWEST OF DIAMONDHEAD TO 6 MILES SOUTH OF WAVELAND...MOVING EAST AT 45 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... BAY ST. LOUIS...PASS CHRISTIAN...LONG BEACH...LYMAN...GULFPORT... GULFPORT AIRPORT...SAUCIER...BILOXI...ST. MARTIN...OCEAN SPRINGS... GULF PARK ESTATES...WADE...VANCLEAVE...PASCAGOULA...MOSS POINT... GAUTIER AND ESCATAWPA THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 95/DM
The Mobile radar (KMOB), 85 km away, was scanning. The volume nearest the first event began at 13:40 UTC.
2 thunderstorm wind. Local standard time, as filed.
A measured wind gust of 52 knots was recorded at Gulfport Airport.
Multiple trees and power lines were reported down along Cuevas-Delisle Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2013Every state in 2013This day in weather historyWarnings in Mississippi, April 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 435742, 435745.